Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Blow up near higher modes of nonlinear wave equations


Author: Natalia Sternberg
Journal: Trans. Amer. Math. Soc. 296 (1986), 315-325
MSC: Primary 35L05; Secondary 35B35
MathSciNet review: 837814
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the instability properties of higher modes of the nonlinear wave equation $ {u_{tt}} - \Delta u - f(u) = 0$ defined on a smoothly bounded domain with Dirichlet boundary conditions. It is shown that they are unstable in the sense that in any neighborhood of a higher mode there exists a solution of the given equation which blows up in finite time.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L05, 35B35

Retrieve articles in all journals with MSC: 35L05, 35B35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0837814-7
PII: S 0002-9947(1986)0837814-7
Article copyright: © Copyright 1986 American Mathematical Society